Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Darlene,

    Perhaps you shouldn’t dismiss Anithyroid drugs altogether. Ask your doctor to try another one. I’m on Carbimazole here in New Zealand. Noone seems to mention that drug on this bullitin board. Is it not available in the US? I’ll have to ask Jake about that. But there is something called Tapazole I believe. These drugs have been around since the 1940’s. Surgery is so evasive. I’ve got a really good book on thyroid disorders. It’s called strangely enough “Your Thyroid – a home reference” by Lawrence C Wood, MD, David S. Cooper, MD and E. Chester Ridgway, MD. published by Ballantine Books. It’s from the States. See if you can get your hands on a copy. As far as the weight gain, thats a difficult one. I gained 15 pounds and have lost about half of it these past few weeks because I’ve had to change my diet due to allergies. I guess because our metabolisim is changing up and down so much we just can’t eat the things we used to. But I reckon that if it matters enough to you, you’ll do whatever it takes. You sound like a strong lady.
    Take Care,
    Your friend in GD,
    Carol

    Anonymous
    Post count: 93172

    Carol, Thanks for your reply. I have been to 4 different doctors. They
    all seem so deaf. They ask questions but don’t listen to the answers. It
    seems like they think they already know the answers. 18 months on
    PTU was enough meds for me. I’m the one thats never taken an
    asprin or antibiotic and now they want to fill me up with nasty stuff.
    I can’t bring myself to believe that there is not another treament out
    there! I just contacted a Thyroid Reasearcg Center in Conn. They
    claim 3 Treatments for Graves 1) Antithyroid drugs 2) RAI
    3) Surgery At least with the surgery there is a chance to come out of
    it somewhat intact. From what I understand the RAI treatment always
    leaves you Hypo. That’s another set of problems. Please…..anyone
    with information on Graves and Menopause….The HOT Flashs are
    to the point I fell like I’m being cooked in my own skin. I do not know
    how much more I can take. Strong? I was when I started this trip!
    It’s amazing what something like this can do to your believe in yourself.
    Sorry for running on………I needed to vent! Thanks for your
    understanding and compassion.
    I will beat this thing!!!! Darlene

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.